Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 13, 2005, 6:23 PM EDT for Muskingum County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 6:23 PM EDT (22:23 UTC)
- Expired
- May 13, 2005, 7:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Muskingum County, OH
The radar
The Cleveland radar (KCLE), 162 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 132224 SVRPBZ OHC119-132330- /O.NEW.KPBZ.SV.W.0013.050513T2223Z-050513T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 623 PM EDT FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 730 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR EAST FULTONHAM...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CANNELVILLE... ZANESVILLE... DRAKE... PHILO... DUNCAN FALLS... BLUE ROCK STATE PARK... BRIDGEVILLE... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1 8 7 7 6 3 3 6 7 7 2. WHEN YOU CAN DO SO SAFELY. LAT...LON 4003 8219 3979 8219 3982 8174 4011 8173 $$
2 follow-up statements
000 WWUS51 KPBZ 132242 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 641 PM EDT FRI MAY 13 2005 OHC119-132330- /O.CON.KPBZ.SV.W.0013.000000T0000Z-050513T2330Z/ MUSKINGUM OH- 641 PM EDT FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR MUSKINGUM COUNTY... AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR JACKSON...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... TERRACE... STRINGTOWN... ZANESVILLE... NORTH ZANESVILLE... TILE... MILL RUN... TREMLEYS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 4007 8202 3993 8202 3986 8176 4012 8175 $$
000
WWUS51 KPBZ 132257
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
657 PM EDT FRI MAY 13 2005
OHC119-132330-
/O.CON.KPBZ.SV.W.0013.000000T0000Z-050513T2330Z/
MUSKINGUM OH-
657 PM EDT FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR
MUSKINGUM COUNTY...
AT 656 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR PUTNAM...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADOW FARM...
FAIRVIEW...
ZANESVILLE TERRACE...
MUSKINGUM...
RUSSELLS...
SOUTH ZANESVILLE...
BUCKEYE...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 4014 8189 4003 8204 3990 8213 3985 8175
4014 8172
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:30 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 13, 2:30 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT FRI MAY 13 2005 .SHORT TERM (TONIGHT AND SATURDAY)... A WARM FRONT HAS MOVED JUST NORTH OF THE REGION. THIS HAS PUT THE AREA IN A WARM MOIST AIR MASS. THE ACCOMPANYING COLD FRONT WILL PUSH INTO THE AREA SATURDAY AND BRING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. AREA REMAINS UNDER SLIGHT RISK OF SEVERE AS PER SPC WITH FAVORABLE WIND FIELD...BUT INSTABILITY REMAINS QNABLE WITH CLOUDS AND MORE WIDESPREAD PRECIPITATION PROGGED. && .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... NO MAJOR CHANGE TO PROGNOSIS WITH LIKELY POPS ONGOING FOR ADVN AND PASSAGE OF SAT CDFNT. RA CHCS IN THE WAKE OF THE FRONT WL LINGER THRU SUN WITH MID/UPR LOW BTN JAMES BAY AND THE GREAT LAKES. HOWEVER...SCT -SHRA ACTIVITY SHUD DIMINISH INTO MON WITH MDL SNDINGS INDG DECENT MID LVL INVERSION TO CAP SC RESULTING FM LOW CONVECTIVE TEMPS. PASSAGE OF SAT NGT CDFNT WL USHER IN SUB SEASONAL TEMPS FOR THE NXT WEEK AS MDL WORLD SLOWER TDA IN REBUILDING ERN CONUS RIDGE. REINFORCING SHOT OF COOLER AIR WITH SYS MOVG TWD THE BASE OF COASTAL LOW EXPECTED TO GENERATE RA CHC ONCE AGAIN BY WED. && .AVIATION... MAINLY VFR THIS EVENING WITH SCATTERED LOW AND MID LEVEL CLOUDS. A FRONT MOVES INTO THE AREA BY MORNING BRINGING RAIN SHOWERS AND THE POTENTIAL FOR THUNDERSTORMS. THIS COULD LEAD TO MVFR CONDITIONS AROUND DAYBREAK WITH ISOLATED AREAS OF IFR. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/66
Hazardous weather outlook, May 13, 4:48 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 448 PM EDT FRI MAY 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140912- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 448 PM EDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY TONIGHT. THE PRIME THREATS ARE DAMAGING WIND AND LARGE HAIL. LOCATIONS IN EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA CAN BE AFFECTED FIRST. LOCATIONS IN WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN MARYLAND MAY NOT BE AFFECTED UNTIL MIDNIGHT OR LATER. .DAYS TWO THROUGH SEVEN... NOAA NATIONAL WEATHER SERVICE SAYS THE UPPER OHIO VALLEY MAY ALSO BE AFFECTED BY SEVERE THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 13, 4:42 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 442 PM EDT FRI MAY 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140000- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 442 PM EDT FRI MAY 13 2005 ...SEVERE WEATHER OUTLOOK UPDATE... NOAA NATIONAL WEATHER SERVICE SAYS THAT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE UPPER OHIO VALLEY TONIGHT. THE PRIME THREATS ARE DAMAGING WIND AND LARGE HAIL. LOCATIONS IN EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA CAN BE AFFECTED FIRST. LOCATIONS IN WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND WESTERN MARYLAND MAY NOT BE AFFECTED UNTIL MIDNIGHT OR LATER. NOAA NATIONAL WEATHER SERVICE SAYS THE UPPER OHIO VALLEY MAY ALSO BE AFFECTED BY SEVERE THUNDERSTORMS ON SATURDAY. WHEN THUNDERSTORMS THREATEN...TAKE COVER IN A STURDY BUILDING. STAY TUNED FOR UPDATES ON THIS THUNDERSTORM THREAT FROM NOAA NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:08 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 67 min |
| May 13, 7:22 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 53 min |
| May 13, 7:34 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.